DSpace
 

Researchspace >
General science, engineering & technology >
General science, engineering & technology >
General science, engineering & technology >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10204/1498

Title: Two-dimensional linear variation displacement discontinuity method for three-layered elastic media
Authors: Shou, KJ
Napier, JAL
Keywords: Displacement discontinuity methods
Multi-layered elastic media
Hydraulic fracturing
Stress analysis
Issue Date: Sep-1999
Publisher: Pergamon-Elsevier Science Ltd
Citation: Shou, KJ and Napier, JAL. 1999. A two-dimensional linear variation displacement discontinuity method for three-layered elastic media. International Journal of Rock Mechanics and Mining Sciences, vol. 36(6), pp 719-729
Abstract: A new displacement discontinuity method is developed for the analysis of multi-layered elastic media. This approach is based on a novel superposition scheme and the analytical solution to the problem of a displacement discontinuity element within bonded half-planes. A three-layered elastic region is obtained by superposing two sets of bonded half-planes and subtracting one infinite plane. The advantages of this approach are: (1) it is not necessary to introduce elements at the interface, (2) the method is applicable for three dimensional modelling and (3) it can be extended to an N (N > 3) layer system easily. The accuracy of the model is illustrated by comparing the numerical results with the analytical solutions for a hole in an infinite strip in tension and with the numerical solution for a pressurized crack within a three-layered system. In order to show the efficacy of the developed model, the simulation results of a typical South African mining problem and general tunnel excavation problems are also presented.
URI: http://hdl.handle.net/10204/1498
http://hdl.handle.net/10204/1498
ISSN: 0148-9062
Appears in Collections:Mining and geoscience
General science, engineering & technology

Files in This Item:

File Description SizeFormat
shou 1_1999.pdf260.87 kBAdobe PDFView/Open
View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback